# SDR CA090708005

- Difficulty date: June 17, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 11,026 hours
- Engine: Lyc O360A4M
- Propeller: Snsnch 76EM8S5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Unknown
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

(CAN) DURING TAKEOFF, PILOT REPORTED, LOST 60 PERCENT OF PWR, LANDING CARRIED OUT PERPINDICULAR TO RUNWAY IN GRASS.  ONCE CLEARED BY NTSB ACFT INSPECTED IN FIELD AND NO DAMAGE FOUND.  ACFT TOWED BACK TO BLOCKS WHERE VISUAL INSP REVEALED NO ABNORMALITIES.  ACFT WAS THEN GROUND RUN AND ACFT ENG OPERATING WITHIN NORMAL PARAMETERS FOR TYPE.  ADDITIONAL INSP WAS CARRIED OUT TO ENGINE.  D.P, MAGS, PLUGS, VALVES, ROCKER ARMS, SPRINGS ETC. AND NO ABNORMALITIES FOUND.  AS PRECAUTIONARY CHANGES, 2 PLUGS AND RT DISTRIBUTOR BLOCK.   ACFT WAS THEN FLOWN FOR .7 HOURS THROUGH TRAINING OPERATING ENVOLOPES AND NO FAULT FOUND WITH ENGINE OPERATION.  HOWEVER, ON FINAL TOUCH AND GO PILOT HEARD/FELT A ENG RELATED "MIS-FIRE" ON ACCELERATION AND DECIDED TO RETURN TO BLOCKS.  ON THE DAY OF INCIDENT - HUMIDITY WAS HIGH AND THE ACFT WAS SEEN AT LOW RPM FOR 5 - 8 MINUTES BEFORE TAKING POSITION FOR TAKEOFF.  AS A PRECAUTIONARY RT AND LT MAGS AND IGNITION HARNESS REPLACED WITH NEW.  ACFT FLOWN AGAIN AND NO FAULT FOUND.
